Missouri, 2017Damaging Wind in Missouri, July 13, 2017
July 13, 2017 · NWS SGF · 1 event in 1 county or zone
Isolated severe thunderstorms produced wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms produced wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 13, 4:52 PM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 13, 4:52 PM CST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
552 PM CDT Thu Jul 13 2017
.SHORT TERM...(This evening through Friday)
Issued at 139 PM CDT Thu Jul 13 2017
A cold front was slowly working its way south across Missouri this
afternoon. This was helping to produce some extra cloud cover and
a few showers across the Ozarks. Early afternoon temperatures
were in the upper 80s to lower 90s with heat index values in the
middle 90s to around 100.
A Heat Advisory remains in effect through 7pm this evening as the
cold front will be slow in pushing the summertime high to the
west until later tonight into the overnight hours.
This front will be the focus for showers and thunderstorms
overnight and through much of the day Friday. Ample moisture will
be available for storm development with dewpoints in the lower to
middle 70s. Steep lapse rates and good instability will allow for
the potential of strong to isolated severe thunderstorm
development with the primary concern being wind gusts to 60mph and
hail up to quarter size.
Temperatures Friday will be cooler as the result of the increased
cloud cover and rain across the region. Temperatures will only
climb into the middle 80s for most locations to around 90 degrees
in extreme southwest Missouri.
.LONG TERM...(Friday Night through Thursday)
Issued at 139 PM CDT Thu Jul 13 2017
Some lingering showers and isolated storms will continue Friday
night into early Saturday as the front moves through the region.
The upper ridge will then begin to reassert itself through Sunday
and Monday before settling over the Ozarks for most of next week.
Temperatures will again climb into the 90s across the region
nearly every day next week as the upper ridge will be directly
overhead. Next week could be the hottest week of the year
temperature-wise though models currently have humidity levels
lower than this week. Will watch the amount of low level moisture
as we get closer to next week, however, as models tend to under
do the moisture in these situations.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 550 PM CDT Thu Jul 13 2017
A cold front will continue shifting southward with convection
developing in the vicinity of the front. Activity is expected to
stay north of the terminals until the overnight hours and into
Friday with VFR conditions until the convection moves in. MVFR to
possibly brief IFR will be possible within the convection.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT this evening for MOZ055>058-066>070-
077>081-088>090-093-094-101.
KS...Heat Advisory until 7 PM CDT this evening for KSZ073-097-101.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...LindenbergHazardous weather outlook, Jul 13, 6:32 PM CST, 58 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
732 PM CDT Thu Jul 13 2017
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150045-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
732 PM CDT Thu Jul 13 2017
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Tonight.
Weather hazards expected...
Limited Thunderstorm wind damage risk.
Limited Flooding risk.
Elevated Lightning risk.
Limited Excessive heat risk.
DISCUSSION...
Heat index values will remain in the mid to upper 90s this
evening.
Showers and storms will slowly spread south into the area this
evening into the overnight hours. Widespread severe weather is
not expected, but a few strong storms capable of wind gust in
excess of 50mph will be possible. Brief heavy rainfall and
frequent lightning will also occur with the storms. Localized
flooding will also be possible where storms remain over the same
location for an extended period.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Heat indices in the middle 90s to around 100 will be possible
through the weekend into next week.
Scattered thunderstorm chances will continue across the area
from Friday through Saturday. There will be a marginal risk for
an isolated strong to severe storm with gusty winds up to 60
mph and hail up to quarter size Thursday night through
Saturday south of I-44. Widespread severe weather is not
expected at this time. Localized heavy rainfall may be possible
with any storms that train over the same area.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Wise
In the hours before
Special weather statement, Jul 13, 7:25 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
825 PM CDT THU JUL 13 2017
MOZ070-071-140215-
Phelps MO-Pulaski MO-
825 PM CDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PULASKI AND WEST CENTRAL
PHELPS COUNTIES UNTIL 915 PM CDT...
At 824 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waynesville, moving northeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Northern Fort Leonard Wood... Waynesville...
St. Robert... Laquey...
Devil's Elbow... Ozark Springs...
Jerome...
This includes Interstate 44 between mile markers 150 and 169, and
between mile markers 171 and 174.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3777 9186 3768 9227 3785 9236 3801 9200
3801 9199
TIME...MOT...LOC 0124Z 247DEG 13KT 3780 9224
LindenbergThunderstorm Wind, Pulaski
- When
- July 13, 7:30 PM CST
- Where
- Pulaski County, 1.76 mi SE of St Robert
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 37.800, -92.210
There were pictures on social media of large tree limbs blown down just southwest of Waynesville. A personal weather station measured a 50 mph wind gusts before losing power.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in New Jersey, July 13 to 17, 20171 death · $40 · 1 in hail · 34 events
- Flash Flood and Flooding in Ohio, July 13 to 15, 2017$15 million · 6 events
- Flash Flooding and Flooding in New York, July 13, 2017$245,000 · 10 events
- Lightning Strike in Arizona, July 13, 20177 injured · 1 event
- Flash Flood and Flood in Ohio, July 13 to 14, 2017$130,000 · 3 events
- Flash Flooding in New York, July 13, 2017$91,000 · 7 events
- Damaging Wind and Lightning Strikes in Georgia, July 13 to 14, 2017$58,000 · 7 events
- Damaging Winds in Michigan, July 13, 2017$60,000 · 52 kt wind · 3 events
- Damaging Winds and Lightning Strike in Connecticut, July 13, 20171 injured · $20,000 · 52 kt wind · 8 events
- Damaging Winds and Lightning Strike in Georgia, July 13 to 16, 2017$18,000 · 55 kt wind · 18 events
- Flash Flooding and Flooding in Ohio, July 13, 2017$7,000 · 50 kt wind · 26 events
- Flash Flood and Flood in Illinois, July 13, 2017$27,000 · 61 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 703184.